Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topamax fierycelt

Posted by headachequeen on January 27, 2006, at 19:15:16

In reply to Re: topamax, posted by fierycelt on January 26, 2006, at 18:06:19

> to "stressor/L"....Thank You!! I appreciate your words of encouragement. I am also very glad to hear of someone having great sucess in life!! After all, it is quality not quantity that matters!! Good for you!!!
> I'm ok with my diagnosis, almost relieved, it is just the side effects of the meds that worry me!!! Like I said, it is important that I'm not stupid, bald or falling over...it will interfer with my job!! I also am taking Cymbalta and maybe my Dr. will eventually add Adderall to the "mixture". My goal is to have the successful life that has eluded me thus far. It is weird, all my life I have felt like I was moving "counter-clock-wise" while the rest of the world has been moving the "normal clock-wise"!! Hopefully Topamax will be tha answer to my extreme moods and help me move "clock-wise"!! Only "TIME" will tell...lol a terrible pun, couldn't help myself!! Thnak you again!!
> S

I love the nom de plume.. wish I had thought of it... headache queen does not have quite the ring of fierycelt... <g> besides, I have not had a headache in so long that the name is a total lie...

and being a redhead and a Celt, well, anyway, back on topic...

I need to have my cognitive skills firmly in hand...
I make my living thinking on my feet and thinking quickly at that. I am a journalist -- television news and information shows, interviewing people for hour-long live programs and doing news segments for magazine formats, mostly political stuff. that and my photography support my habits, training dogs, my own and other people's, as well as showing and competing with them (the dogs I mean)
I have to have my wits about me and other than the days immediately after a temporal lobe triggered seizure I have not experienced problems with the thinking bits...
Now, when there is a seizure in the wind I have memory problems... I am also a singer and when I find myself forgetting the lyrics to songs I have worked with for centuries then I start to brace myself for trouble... my cat also warns me...
he actually responds to something that tells him I am about to have a seizure.. he is amazing...

But the topomax has not caused any drastic memory problems...
and I have thick hair with no bald patches...
the only time I had hair loss issues was during the tegretol devastation... but I also read that tegretol has been known to have side effects topomax has not begun to think of, including death...
I have serious vision problems caused by the tegretol... problems my initial neurologist knew could happen and prescribed it anyway... easier than trying something new and innovative... tegretol was around when Noah built the ark and they have found a few medicications since...

The only real issue I have with topomax is the thirst... but then one is supposed to drink lots of water with it... well, that is not difficult if one is always thirsty...
of course, the constant thirst could also be attached to the other meds I have to take as each of them is apparently known to cause excessive thirst, so maybe I am unfairly blaming the topomax????

anyone else find it makes them thirsty???

if taken in slowly increasing doses, one's system has time to adjust and then the side effects that can be problems do not have the same dangerous build up effects...

it is like so many other things, moderation and caution...

aspirin if it were discovered today would never be available over the counter... it would be a prescription drug with so many warnings...

we have to use common sense and doctors who prescribe the meds have to learn more about them...
some doctors prescribe without ever learning what patients are already taking and in this age of specialisation that is a very real risk...

I don't know about the rest of you, but I see ten doctors, one of whom is treating me on two fronts as it were, another of whom is my primary care physician. These people seldom have a face-to-face discussion with any of the others...


I was unaware that the one was using me as a lab rat because he could learn about a rare condition by testing me... foolishly I believed that his tests were diagnostic, intended to improve the level of treatment for me, not the level of knowledge for his next treatise...
He left me on tegretol even though he knew the effects it could have because he was able to study the effects of the seizures and the patterns or whatever, as well as the effects of different meds on these seizures...
more publication!!!

This thread and some of the people who provided me with information about topomax and the fact that it is used alone in the UK to treat epilepsy, along with other information, meant that I had the ammunition I needed to demand to be given other treatment options.
I stopped using tegretol and then stopped using the tertiary medication.
Within a day or so of stopping the tegretol the seizure activity diminished. When I went solely to using the topomax it diminished even more until the recent testing when the seizures increased and the patterns changed, with the addition of absence seizures, deja vu and daytime tonic clonic seizures and lovely excursions to hospital by ambulance. It is such an adventure to come to in the hospital and have no idea where you are or who you are or why you are there in the first place, not to mention the incredible pain from the muscle wear and tear ...
at this point the topomax with the increased dosage -which is being done in slow increments <s> -
is managing the epilepsy for me...
the changes the emergency doctor and my doctor recommended have been pushing the changes out and life is returning to what passes for normal.

my hair is not falling out and I have not encountered any cognitive problems connected with the topomax and that is vital for the work I do, can't trip over ideas or words or my tongue when I am on deadline or when the camera is on. I can do enough damage that way without the help of any side effects LOL

it is all a matter of giving the medication time to work and finding the dosage that works for you but doing it all in slow steady increments...
the problem didn't occur overnight and the solution won't be reached overnight either...

end of sermon

kat


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20060122/msgs/603592.html